MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDTITAN COMPRESSION IMPLANT KIT 20X20X20MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDTITAN COMPRESSION IMPLANT KIT 20X20X20MM; BONE STAPLE
Model Number SE-2020TI
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a calcaneal slide procedure on (b)(6) 2018, the speedtitan compression implant would not deploy from the patient.The surgeon struggled and attempted to pull the staple back out three times but was unable to deploy the device.The procedure was then completed with the aid of another unknown staple available in the room.The procedure was completed successfully.The patient outcome is unknown.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device evaluated by mfr: device history records review was completed for part: se-2020ti, lot: bmese155337.Manufacturing location: biomedical enterprises, san antonio, manufacturing date: dec 31, 2015, expiry date: dec 23, 2020.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of speed titan 20x20x20mm was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Raw material lot 1510129112 met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDTITAN COMPRESSION IMPLANT KIT 20X20X20MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7898510
Report Number2939274-2018-53905
Device Sequence Number169253
Product Code JDR
UDI-Device Identifier00810633021569
UDI-Public(01)00810633021569
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2020
Device Model NumberSE-2020TI
Device Catalogue NumberSE-2020TI
Device Lot NumberBMESE155337
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/25/2018
Patient Sequence Number1